I actually took 2mg valium by accident about 4 hours ago. I was supposed to take my 15mg mscontin ER dosage, so now I'm holding off several hours.
11 Oct 2010
It cites respiratory depression as a moderate (medium) interaction, something you may have been educated on since you are taking MS Contin. Hope this helps :)
Interactions between your selected drugs
diazepam ↔ morphine
Applies to: Valium (diazepam), MS Contin (morphine)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
Other drugs that your selected drugs interact with
MS Contin (morphine) interacts with more than 300 other drugs.
Valium (diazepam) interacts with more than 300 other drugs.
And, MS Contin is Morphine Sulfate Sustained/Extended release, so MS Contin works just fine :) Have a nice day!
10 Nov 2011
I've been prescribed ms contin 100mg , oramorph sr 100mg (basically the same drug, but not both at the same time), and generic equivalents of both, and Avinza 90 & 120mg. Obviously, for severe pain. I had a four level lumbar fusion in 2006, while the bone graft healed nicely, & no issues with the 20+ pounds on rods, cages, screws, nuts & bolts, I was left with severe neuropathic (nerve) pain.
Along with the 100mg Oramorph Sr that I take every 8 hours, I also take 30mg immediate release oxycodone as frequently as every 4 hours. Plus 10mg Valium every 8 hours for muscle cramps/spasms & for a anxiety disorder that I was being treated for prior to the issue described above.
This wasn't the original plan for me to be on these high potent meds for so long, but w/o them, I could not tolerate the almost blinding pain at times. The surgeon tried to wean me off the pain meds (Opana ER 40mg at the time), but I could not withstand it (the pain, not medication withdrawal).
As for the Valium mixed in, yes I do at times get sleepy, but I'm at home, do not drive, at times I can be talking and in mid sentence completely forget what I was even talking about. But with the combo of meds that I'm presently prescribed, my pain is managed to a tolerable level (but not 100% pain free, that's unrealistic). Which in turn makes the overall quality of my life better, the main goal here.
It's not for everyone (the mixture), but it works for me. Although my main pain control medication is sometimes switched (due to tolerance), the Valium has been a constant. Sometimes I have to be switched to Fentanyl patches, Opana ER or OxyContin, and on occasion Methadone (cheap enough, but not a good long term solution for me) but always end up back to morphine based drugs.
As to the thread question, it depends upon the patient & his/her doctor(s), as to the best plan of action. No two patients are alike, so it's not quite a yes or no answer to the question. I will say that if the patient needs potent opioid meds, then the Valium (or any benzodiazepines) needs to be at the lowest level needed. As I described above, the two together can make one very sleepy. If too much is mixed in, the patient has the potential for fainting (this happened to me, when mixed with 100mcg Fentanyl patches).
Discuss with your doctor(s) & pharmacist any concerns you may have, and read the paperwork that comes with your medications very carefully. So that you'll be aware of any potential side effects, and trust me, there can be plenty. Make sure that you have your doctor & pharmacy phone numbers on hand (in a place where you can get to them fast) in case of an emergency.
And last, don't increase the dosages of your medications w/o the consent of your doctor. It may not only be dangerous, but can cause the prescribing doctor(s) to reduce (or eliminate) your medications, and they will be harder than ever to obtain again. It's a sign of addiction, and doctors frown upon taking more than prescribed. If anything, try to take less (if possible), that way, your body will respond better when you need the maximum prescribed dose.
It's my hope that my answer helps to clarify this question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Im currently on the MScontin and have been taking 60mg, twice a day for chronic pain, I also take the immediate release form of Oxycodone. Im trying ...
1 answer • 24 Oct 2009
does anyone take mscontin cr for headaches i have tried duragesic and oxycontin and my doctor prescribed morphine sulfate cr 30mg 3x daily and want ...
2 answers • 15 Apr 2010
the doctors try to manage the pain with everything iv morphine and ms contin morphine 45mg twice a day and valium and tramadol and lortab and a nerve ...
3 answers • 10 May 2010
I actually took 2mg valium by accident about 4 hours ago. I was supposed to take my 15mg mscontin ER dosage, so now I'm holding off several ...
1 answer • 10 Oct 2010
Dr. in Seattle says legally I have to switch ER. Thats OK by me but methodone is out for a number of reasons, the morphine I take does not come close ...
4 answers • 6 Jul 2011